MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PROXIMATE*RL LINEAR STAPLER; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PROXIMATE*RL LINEAR STAPLER; STAPLE, IMPLANTABLE
Model Number TX60G
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch #: unknown.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.
 
Event or Problem Description
It was reported that during an exploratory laparotomy with a resection of the transverse colon procedure that surgeon went to staple the distal colon.Surgeon then cut the colon with a scalpel.When the surgeon opened the stapler there were no staples and the colon was open.Another stapler was used to complete the procedure.There were no adverse consequences for the patient.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 01/20/2021.D4: batch # t5e70m.H6: component code = others (g07).Device analysis: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample revealed that the tx60g device arrived with no apparent damaged and with a reload loaded on the device.The reload was received fully fired.The device was tested for functionality with a test reload and it fired and formed all the staples as intended.The staple line was complete, and the staples meet the staple form release criteria.Although no conclusion could be reach on the cause of the reported event, the instructions for use do contain the following caution: before firing, check to ensure the retaining pin is seated in the anvil.If the pin is not properly positioned, staples may not form properly, which may result in leakage or disruption of the staple line.The event described could not be confirmed as the device performed without any difficulties noted.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.

Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key11133722
Report Number3005075853-2021-00016
Device Sequence Number3443813
Product Code GDW
UDI-Device Identifier10705036003359
UDI-Public10705036003359
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K020779
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/25/2024
Device Model NumberTX60G
Device Catalogue NumberTX60G
Device Lot NumberR40L0X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/05/2021
Initial Date Received by Manufacturer 12/11/2020
Supplement Date Received by Manufacturer01/05/2021
Initial Report FDA Received Date01/07/2021
Supplement Report FDA Received Date01/20/2021
Patient Sequence Number1